Share Facebook
Crohn's Disease Forum » Treatment » Remicade/Infliximab » Another Remicade question


11-04-2009, 08:47 AM   #1
chelli
Senior Member
 
chelli's Avatar
 
Join Date: Jun 2009
Another Remicade question

Does/can remicade make people gain weight? I've gained about 20 #'s since I started it.

Chelli
__________________
Chelli

Diagnosed 3/2009
Methotrexate 12/2009
11-04-2009, 10:21 AM   #2
My Butt Hurts
Squeals-a-lot!
 
My Butt Hurts's Avatar
 
Join Date: Aug 2007
Are you feeling better on the Remi Chelli?
I gained a lot of weight back once feeling better on Remicade, but it was because I was feeling so much better, and eating more because of it. My body was in such starvation mode that the pounds piled on quickly, but it was much needed.
11-04-2009, 12:32 PM   #3
chelli
Senior Member
 
chelli's Avatar
 
Join Date: Jun 2009
[QUOTE=My Butt Hurts]Are you feeling better on the Remi Chelli?
QUOTE]

Answering this question is pretty complicated for me. I don't have the joint pain that I was having and the stomach pain is much decreased. The fatigue is there but the question remains what is causing it. I have heart disease and hyperparathryoidism on top of crohn's. I am trying to address the cardiac issues before the parathryoid because I don't want to have another heart attack.

One thing that I have noticed is that my stomach hurts less when I'm full. This is probably due to the fact that my chrohn's is primarily in my stomach. This is probably why I've gained so much weight. I haven't been able to get the crohn's under control until receintly. I am having some serious runny stools but I'm gaining weight and not losing a pound. I have plenty to lose also.

Thanks for responding.
11-04-2009, 12:55 PM   #4
farm
Captain Insaneo
 
farm's Avatar
 
Join Date: Jun 2009
Location: Winston Salem, North Carolina
I think it does make you gain weight. I've gained about 20lbs since I started on it. Good thought chelli!!
__________________
Have you sharted lately? (Just wait.)
11-04-2009, 01:53 PM   #5
chelli
Senior Member
 
chelli's Avatar
 
Join Date: Jun 2009
Arrrgh...
Remind me to never turn 40 again. I was healthy before then.
11-04-2009, 02:49 PM   #6
chelli
Senior Member
 
chelli's Avatar
 
Join Date: Jun 2009
Well, Since I turned 40, I was diagnosed with crohn's, had a heart attack, diagnosed with hyperparathryoidism, diagnosed with anemia, had my son move out and moved again.

I've had enough.
11-04-2009, 02:51 PM   #7
farm
Captain Insaneo
 
farm's Avatar
 
Join Date: Jun 2009
Location: Winston Salem, North Carolina
Dang, Hope 41 ROCKS for you then!!
11-04-2009, 03:00 PM   #8
chelli
Senior Member
 
chelli's Avatar
 
Join Date: Jun 2009
I'll let you know starting in December.
11-04-2009, 03:02 PM   #9
farm
Captain Insaneo
 
farm's Avatar
 
Join Date: Jun 2009
Location: Winston Salem, North Carolina
Oh yes it'll be a new beginning for you. I'm sure of it!!
11-04-2009, 03:14 PM   #10
chelli
Senior Member
 
chelli's Avatar
 
Join Date: Jun 2009
We'll see.
11-04-2009, 05:33 PM   #11
CrohnsHobo
Senior Member
 
CrohnsHobo's Avatar
 
Join Date: Nov 2009
Location: San Diego, California
I have been on Remicade for about three years. I also did a short cycle about 10 years ago. I started off getting it every 8 weeks, now I receive the IV every four weeks with a really large dose or so the nurses say, I know my Dr. raised it when I went to four weeks.

I never noticed weight gain outside of just feeling better and eating more. Now that I am not responding as well I have only had about 2-3 lbs of weight gain since January.

The most noticeable side effects for me are fatigue. It really wears me down. I also get some head aches the week of. Most side effects seem to diminish as the weeks pass.

When Remicade is working it is a wonderful drug, always picked me right up. One of the worst things outside of side effects is the cost, never knew an IV could be so expensive until I started Remicade.
12-23-2009, 01:54 PM   #12
krahsdnal
Senior Member
 
krahsdnal's Avatar
 
Join Date: Dec 2009
I would have to agree with MBH, i think you tend to feel better and eat more. When I was on remicade with no flareups I did gain wieght initially
__________________


-------------------
Diagnosed 1986
Have been on most of the medications, was on Remicade for the last 4 years on a maintenance dose of Pentasa now
Small Bowel resection Jan 2010


http://www.facebook.com/profile.php?id=1209403734
Reply

Crohn's Disease Forum » Treatment » Remicade/Infliximab » Another Remicade question
Thread Tools


All times are GMT -5. The time now is 07:12 AM.
Copyright 2006-2017 Crohnsforum.com